MAUDE Adverse Event Report: LUMENIS LTD. VERSAPULSE POWERSUITE 100W; HOLMIUM SURGICAL LASERS AND DELIVERY DEVICES AND ACCESSORIES

LUMENIS LTD. VERSAPULSE POWERSUITE 100W; HOLMIUM SURGICAL LASERS AND DELIVERY DEVICES AND ACCESSORIES
Model Number VERSAPULSE POWERSUITE 100W
Medical Device Problem Code Unexpected Shutdown (4019)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/05/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A lumenis service engineer visited the site three (3) days after the reported event and examined the device.Upon arrival, observed that brick#1 showed some salt crystallization at the ends of the brick, the terminal block and white wires had burned and left burn residue on the terminal block.Attempted to turn system on with auto-calibration off, but the system displayed error 501 during the first power supply self-test and shut down immediately.The engineer found fuses 3 and 4 on the hvps controller had blown, observed hr mirror on brick#4 was badly pitted, so replaced hr mirror.Will return to replace brick#1 and terminal block, repair or replace hvps, and complete inspection of laser performance.The engineer returned and drained system of all coolant and then replaced brick 1 due to latent corrosion that may have caused the original arcing and burning of the terminal block.Replaced the terminal block and the hvps and then performed hr and oc alignments on bricks 1, 2 and 4 and replaced hr mirror on brick 1 and oc mirror on brick 4 due to pitting on mirrors.No further "leaks" were observed during the testing and after reconfirming it's operation, the engineer returned the system to the facility in working order.A review of the subject device dhr confirmed that the subject device was manufactured and tested according to relevant procedures, tested before release, and shipped according to manufacturer's specifications.The system was manufactured on 18-apr-2012 and installed at the customers site on (b)(6) 2012.A review of historical product complaints from the past two years shows that the same malfunction of hvps controller failures has not led to serious injury.A review of system risk files found the risk of system failure (1007143_b - risk # 2.13) which has the potential to lead to ineffective treatment which may require prolonged operation or re-operation.The risk likelihood has been quantified and found to be remote, and the risk has been characterized and documented as acceptable within full risk assessment.Although the device malfunction did not cause or contribute to any change in the patient's condition, it is uncertain if the user facility had to use the alternate method as intervention to prevent permanent damage.In an abundance of caution, lumenis is reporting this malfunction.According to the gso expert based on the age of the system, wear could have likely played a role in the failure.Therefore, no additional corrective or preventive action is determined necessary.Lumenis is closing this complaint, but will continue to monitor this failure mode; complaint trending will continue to monitor per global complaint handling sop (doc no.(b)(4)) and per post marketing surveillance procedure (doc no.(b)(4)).
 
Event or Problem Description
A user facility reported that during a ureteroscopy procedure in which a lumenis versapulse powersuite 100 w laser was being utilized, there was a pop sound and the fiber smelled like smoke.Unable to continue with the system, an alternate method was used to complete the procedure.No report of patient complications was received, and no report was received alleging the device malfunction caused or contributed to any change in the patient's condition.

Brand Name
VERSAPULSE POWERSUITE 100W
Common Device Name
HOLMIUM SURGICAL LASERS AND DELIVERY DEVICES AND ACCESSORIES
Manufacturer (Section D)
LUMENIS LTD.
6 hakidma st.
po box 240
yokneam, 20692
IS  20692
MDR Report Key10182700
Report Number3004135191-2020-00045
Device Sequence Number19657772
Product Code GEX
UDI-Device Identifier07290109140551
UDI-Public07290109140551
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K170121
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVERSAPULSE POWERSUITE 100W
Device Catalogue Number0638-803-01
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/05/2020
Initial Report FDA Received Date06/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1